Alert archive / Nevada / High Wind Watches in 2016

High Wind Watch 1, NWS Reno, NV

January 27, 20165 counties in Nevada; Mono County, California

NWS Reno, NV issued this high wind watch at Jan 27, 2016, 12:46 PM PST for 5 counties in Nevada; Mono County, California. It took effect at Jan 29, 2016, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2016, 12:46 PM PST (20:46 UTC)
In effect from
Jan 29, 2016, 4:00 AM PST
Expired
Jan 28, 2016, 3:00 PM PST
In force
Issued by
NWS Reno, NV

Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS75 KREV 272046
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1246 PM PST WED JAN 27 2016

CAZ072-NVZ002-280900-
/O.NEW.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
1246 PM PST WED JAN 27 2016

...LAKE WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST
SATURDAY FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO
4 AM PST SATURDAY.

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID LAKE
  TO NORTH AND NORTHEAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-280900-
/O.NEW.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1246 PM PST WED JAN 27 2016

...LAKE WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST
SATURDAY FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 4 AM FRIDAY
TO 4 AM PST SATURDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID LAKE
  TO NORTH AND NORTHEAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ003-280900-
/O.NEW.KREV.HW.A.0001.160129T1200Z-160130T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
1246 PM PST WED JAN 27 2016

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING. 

* TIMING: STRONG WINDS WILL DEVELOP LATE THURSDAY NIGHT WITH THE
  STRONGEST GUSTS EXPECTED FRIDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 60
  MPH POSSIBLE. STRONGER GUSTS BETWEEN 60 AND 75 MPH ARE POSSIBLE
  IN WIND PRONE LOCATIONS ALONG HIGHWAY 395 AND FOOTHILLS AROUND
  RENO AND CARSON CITY.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH
  PROFILE VEHICLES. THERE IS POTENTIAL FOR DOWNED FENCES AND FOR
  TREE BRANCHES TO FALL ON POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY
MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS
WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER
OUTAGE.

&&

$$

CAZ073-NVZ001-280900-
/O.NEW.KREV.HW.A.0001.160129T1800Z-160130T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
1246 PM PST WED JAN 27 2016

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT. 

* TIMING: VERY STRONG RIDGETOP WINDS ACROSS THE SIERRA WILL
  DEVELOP THURSDAY NIGHT. WIND GUSTS IN VALLEYS SHOULD DEVELOP
  FRIDAY MORNING AND CONTINUE THROUGH LATE FRIDAY NIGHT.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 60
  MPH POSSIBLE. STRONGER GUSTS BETWEEN 60 AND 75 MPH ARE POSSIBLE
  IN WIND PRONE LOCATIONS ALONG HIGHWAYS 395 AND 95. FOR SIERRA
  RIDGES...WIND GUSTS COULD EXCEED 100 MPH.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH
  PROFILE VEHICLES. THERE IS POTENTIAL FOR DOWNED FENCES AND FOR
  TREE BRANCHES TO FALL ON POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY
MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS
WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER
OUTAGE.

&&

$$

HTTP://WEATHER.GOV/RENO
3 follow-up statements
863 
WWUS75 KREV 280713
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1113 PM PST WED JAN 27 2016

CAZ072-NVZ002-290000-
/O.CON.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
1113 PM PST WED JAN 27 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM
PST SATURDAY FOR LAKE TAHOE...

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 45 
  MPH. 

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID 
  LAKE TO NORTH AND NORTHEAST SHORES. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-290000-
/O.CON.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1113 PM PST WED JAN 27 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM
PST SATURDAY FOR PYRAMID LAKE...

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 45 
  MPH. 

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID 
  LAKE TO NORTH AND NORTHEAST SHORES. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ003-290000-
/O.CON.KREV.HW.A.0001.160129T1200Z-160130T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
1113 PM PST WED JAN 27 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY EVENING...

* TIMING: STRONG WINDS WILL DEVELOP LATE THURSDAY NIGHT WITH THE 
  STRONGEST GUSTS EXPECTED FRIDAY AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO
  60 MPH POSSIBLE. STRONGER GUSTS BETWEEN 60 AND 75 MPH ARE 
  POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAY 395 AND 
  FOOTHILLS AROUND RENO AND CARSON CITY. 

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH 
  PROFILE VEHICLES. THERE IS POTENTIAL FOR DOWNED FENCES AND 
  FOR TREE BRANCHES TO FALL ON POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME
BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...
FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A
POWER OUTAGE.

&&

$$

CAZ073-NVZ001-290000-
/O.CON.KREV.HW.A.0001.160129T1800Z-160130T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
1113 PM PST WED JAN 27 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* TIMING: VERY STRONG RIDGETOP WINDS ACROSS THE SIERRA WILL 
  DEVELOP THURSDAY NIGHT. WIND GUSTS IN VALLEYS SHOULD DEVELOP 
  FRIDAY MORNING AND CONTINUE THROUGH LATE FRIDAY NIGHT. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO
  60 MPH POSSIBLE. STRONGER GUSTS BETWEEN 60 AND 75 MPH ARE 
  POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAYS 395 AND 95. 
  FOR SIERRA RIDGES...WIND GUSTS COULD EXCEED 100 MPH. 

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH 
  PROFILE VEHICLES. THERE IS POTENTIAL FOR DOWNED FENCES AND 
  FOR TREE BRANCHES TO FALL ON POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME
BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...
FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A
POWER OUTAGE.

&&

$$

HTTP://WEATHER.GOV/RENO
017 
WWUS75 KREV 281044
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
244 AM PST THU JAN 28 2016

CAZ072-NVZ002-290000-
/O.CON.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
244 AM PST THU JAN 28 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM
PST SATURDAY FOR LAKE TAHOE...

* WINDS: SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH.

* WAVE HEIGHTS: 2 TO 5 FEET WITH THE HIGHEST WAVES FROM MID LAKE
  TO NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-290000-
/O.CON.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
244 AM PST THU JAN 28 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM
PST SATURDAY FOR PYRAMID LAKE...

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID LAKE
  TO NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ003-290000-
/O.CON.KREV.HW.A.0001.160129T1200Z-160130T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
244 AM PST THU JAN 28 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...

* TIMING: WINDS WILL INCREASE LATE TONIGHT WITH STRONG GUSTS
  OCCURRING FRIDAY AFTERNOON.

* WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 45 TO 65 MPH.
  GUSTS UP TO 80 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG
  HIGHWAY 395 AND IN THE FOOTHILLS AROUND RENO...CARSON CITY AND
  VIRGINIA CITY.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH
  PROFILE VEHICLES. DAMAGE TO FENCES...TREES...POWER LINES AND
  ROOFS IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY
MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS
WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER
OUTAGE.

&&

$$

CAZ073-NVZ001-290000-
/O.CON.KREV.HW.A.0001.160129T1800Z-160130T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
244 AM PST THU JAN 28 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST
  GUSTS OCCURRING FRIDAY AFTERNOON AND FRIDAY NIGHT.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 60
  MPH. GUSTS UP TO 75 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS
  ALONG HIGHWAYS 395 AND 95. FOR SIERRA RIDGES...WIND GUSTS COULD
  REACH 120 MPH.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH
  PROFILE VEHICLES. DAMAGE TO FENCES...TREES...POWER LINES AND
  ROOFS IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY
MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS
WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER
OUTAGE.

&&

$$

HTTP://WEATHER.GOV/RENO
729 
WWUS75 KREV 282300
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
300 PM PST THU JAN 28 2016

NVZ004-291100-
/O.CAN.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/
/O.NEW.KREV.WI.Y.0003.160129T1500Z-160130T1200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER
SPRINGS
300 PM PST THU JAN 28 2016

...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY...
...LAKE WIND ADVISORY HAS BEEN REPLACED WITH A WIND ADVISORY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY. THE
LAKE WIND ADVISORY FOR PYRAMID LAKE HAS BEEN REPLACED BY THE WIND
ADVISORY.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE HIGHEST
  GUSTS ARE LIKELY FROM LATE FRIDAY AFTERNOON THROUGH EARLY
  SATURDAY MORNING WEST OF HIGHWAY 95...INCLUDING THE SILVER
  SPRINGS AREA.

* WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 4 FEET...HIGHEST FROM MID
  LAKE TO THE NORTH AND EAST SHORES.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH
  PROFILE VEHICLES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
  SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY
MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS
WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER
OUTAGE.

&&

$$

CAZ072-NVZ002-291100-
/O.CAN.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/
/O.NEW.KREV.WI.Y.0003.160129T1200Z-160130T0000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE
VILLAGE
300 PM PST THU JAN 28 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...
...LAKE WIND ADVISORY HAS BEEN REPLACED WITH A WIND ADVISORY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE LAKE WIND
ADVISORY HAS BEEN CANCELLED. 

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* WAVE HEIGHTS ON LAKE TAHOE: 2 TO 5 FEET...HIGHEST FROM MID LAKE
  TO THE NORTH AND EAST SHORES.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH
  PROFILE VEHICLES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
  SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY
MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS
WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER
OUTAGE.

&&

$$

NVZ003-291100-
/O.UPG.KREV.HW.A.0001.160129T1200Z-160130T0600Z/
/O.NEW.KREV.WI.Y.0003.160129T1500Z-160130T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
300 PM PST THU JAN 28 2016

...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE FRIDAY MORNING...WITH THE STRONGEST
  GUSTS FRIDAY AFTERNOON AND EVENING. WINDS WILL DECREASE ONCE
  WIDESPREAD PRECIPITATION DEVELOPS.

* WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS
  60 TO 75 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG AND WEST OF
  HIGHWAY 395 AND INTERSTATE 580 SOUTH OF RENO...AND IN THE
  FOOTHILLS AROUND RENO...CARSON CITY AND VIRGINIA CITY.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY
MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS
WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER
OUTAGE.

&&

$$

NVZ001-291100-
/O.UPG.KREV.HW.A.0001.160129T1800Z-160130T1200Z/
/O.NEW.KREV.WI.Y.0003.160129T1500Z-160130T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY
300 PM PST THU JAN 28 2016

...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST 
  GUSTS OCCURRING FRIDAY AFTERNOON AND FRIDAY NIGHT. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55
  MPH. GUSTS 60 TO 75 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS
  INCLUDING HIGHWAYS 95 NEAR WALKER LAKE.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME
BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS
WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE.

&&

$$

CAZ073-291100-
/O.UPG.KREV.HW.A.0001.160129T1800Z-160130T1200Z/
/O.NEW.KREV.WI.Y.0003.160129T1200Z-160130T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
300 PM PST THU JAN 28 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST
  GUSTS OCCURRING FRIDAY AFTERNOON AND FRIDAY NIGHT.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 45 TO
  60 MPH. GUSTS UP TO 75 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS
  ALONG HIGHWAY 395. FOR SIERRA RIDGES...WIND GUSTS COULD REACH
  120 MPH.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME
BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS
WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE.

&&

$$

CAZ070-071-NVZ005-291100-
/O.NEW.KREV.WI.Y.0003.160129T1500Z-160130T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA...
SUSANVILLE...EMPIRE...GERLACH
300 PM PST THU JAN 28 2016

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY. 

* TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST
  GUSTS OCCURRING FRIDAY AFTERNOON. WINDS WILL DIMINISH RAPIDLY
  ONCE WIDESPREAD PRECIPITATION DEVELOPS.

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 45 TO
  55 MPH.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY
MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS
WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER
OUTAGE.

&&

$$

HOON

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Jan 27, 2:32 AM PST, 10 hours 14 minutes earlier.

Area forecast discussion, Jan 27, 2:32 AM PST, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
232 AM PST WED JAN 27 2016

.SYNOPSIS...
WARM AND DRY CONDITIONS WITH HIGH PRESSURE OVER THE REGION TODAY
AND THURSDAY. THE NEXT SYSTEM WILL IMPACT THE REGION EARLY FRIDAY
AND THIS WEEKEND. RAIN, HIGH ELEVATION SNOW AND GUSTY WINDS ON
FRIDAY WITH SNOW LEVELS LOWERING AND SIGNIFICANT SNOW LIKELY IN
THE HIGHER ELEVATIONS OF THE SIERRA FOR THE WEEKEND.

&&

.SHORT TERM...

FORECAST REMAINS ON TRACK FOR THE END OF THE WEEK, WITH HIGH
CONFIDENCE IN A WINTER STORM IMPACTING THE AREA. BIGGEST AREAS OF
UNCERTAINTY ARE THE TIMING OF A COLD FRONT FORECAST TO MOVE
THROUGH THE REGION FRIDAY NIGHT AND SATURDAY, AND THE POTENTIAL
FOR A SECOND BURST OF HEAVY PRECIPITATION ON SUNDAY. SNOW LEVELS
WILL START ABOVE 8000 FEET, THEN FALL TO 5000 FEET OR LESS AFTER
THE FRONT PASSES FRIDAY NIGHT OR SATURDAY. SIGNIFICANT SNOW
ACCUMULATIONS ARE LIKELY IN THE SIERRA ABOVE 8000 FEET. LIQUID
TOTALS FOR FRIDAY-FRIDAY NIGHT WILL RANGE FROM 1-2 INCHES ALONG
THE SIERRA CREST TO 0.50 INCH OR LESS FOR WESTERN NEVADA.

HIGHS CLOUDS HAVE KEPT TEMPERATURES UP A BIT EARLY THIS MORNING
AND THUS VALLEY INVERSIONS ARE NOT AS STRONG AS YESTERDAY MORNING.
AREAS OF FOG HAVE ALSO DEVELOPED IN THE NORTHERN SIERRA VALLEYS
AND SHOULD BURN OFF BY 10 AM THIS MORNING.

MODELS DEVELOP THE INITIAL WARM ADVECTION PRECIPITATION OVER
NORTHEAST CALIFORNIA AND THE NORTHERN SIERRA ON THURSDAY. THE MAIN
MOISTURE PLUME SHOULD ARRIVE LATE THURSDAY NIGHT OR EARLY FRIDAY
MORNING AS A DEEPER LAYER OF WARM AIR ADVECTION MOVES ACROSS
NORTHERN CALIFORNIA AND NORTHWEST NEVADA. THIS SHOULD PRODUCE
SHORT PERIOD OF LIGHT RAIN ACROSS MOST AREAS NORTH OF US-50.

ONCE THE WAVE OF WARM AIR ADVECTION PASSES FRIDAY MORNING, THE JET
NOSES INTO NORTHERN CALIFORNIA AND OROGRAPHIC FORCING WILL BE THE
MAIN DRIVER OF PRECIPITATION ALONG THE NORTHERN SIERRA CREST.
MODELS ARE IN GOOD AGREEMENT IN DEVELOPING THE RAIN SHADOW OVER
WESTERN NEVADA AND THE EASTERN SIERRA BY FRIDAY AFTERNOON. MAIN
POINT HERE IS MODERATE TO HEAVY PRECIPITATION WILL CONTINUE ALONG
AND WEST OF HIGHWAY 89 AND NORTH OF A SUSANVILLE-GERLACH LINE.
SOUTH OF THIS LINE A MODERATE TO STRONG WIND EVENT IS LIKELY FROM
FRIDAY AFTERNOON UNTIL THE COLD FRONT PASSES SOMETIME FRIDAY NIGHT
OR SATURDAY MORNING. PEAK GUSTS OF 40-55 MPH WILL OCCUR ACROSS
MOST OF THE AREA SOUTH OF SUSANVILLE-GERLACH. GUSTS IN WIND PRONE
AND FOOTHILL LOCATIONS ALONG US-395 COULD REACH 60-70 MPH. WITH
THE WINDS AND WARM AIR ALOFT, FRIDAY AFTERNOON HIGHS COULD CLIMB
INTO THE LOWER 60S AND APPROACH RECORD LEVELS ACROSS WESTERN
NEVADA.

WINDS WILL START TO SUBSIDE AND SNOW LEVELS WILL DROP BELOW 8000
FEET AS THE COLD FRONT MOVES INTO THE REGION FRIDAY NIGHT. THERE
IS QUITE A BIT OF UNCERTAINTY ON HOW FAST THE FRONT WILL TRACK
SOUTH. WITH THE JET AND FRONT ORIENTED WEST TO EAST, THE FRONT IS
LIKELY TO STALL ALONG AND NORTH OF US-50 UNTIL A SECONDARY WAVE
KICKS IT SOUTH EARLY SATURDAY MORNING. MAIN CONCERN HERE IS
POTENTIAL FOR ACCUMULATING SNOW AS LOW AS 4000-5000 FEET NORTH OF
FRONTAL BOUNDARY. HEAVY SNOW MAY ALSO BEGIN ALONG THE WEST SHORE
OF TAHOE FRIDAY EVENING AS A DEEP ISOTHERMAL LAYER DEVELOPS. THIS
COULD CAUSE SNOW LEVELS TO DROP AS LOW AS 6000-6500 FEET ALONG
HIGHWAY 89. BRONG

.LONG TERM...SATURDAY THROUGH TUESDAY...
PLENTY OF UNCERTAINTY REMAINS DURING THIS TIME FRAME AS THE GFS/EC
CONTINUE TO BE IN TWO DIFFERENT CAMPS. THEIR ENSEMBLES GENERALLY
SUPPORT EACH OTHER AS WELL SO IT DOES NOT ADD MUCH CLARITY. PER THE
EC, THE COLD FRONT SAGS SOUTH WITH SNOW IN THE SIERRA AND RAIN/SNOW
DOWN TO THE WRN NEVADA VALLEY FLOORS WITH LIGHT TO MODERATE AMOUNTS.
THEN IT BECOMES DRIER AND SHOWERY BEHIND THE FRONT INTO SUNDAY AS
THE NEXT WAVE IS WELL SOUTH AND INTO SOUTHERN CALIFORNIA.

THE GFS HAS MORE OF A BREAK SATURDAY AFTER THE FIRST WAVE WITH THE
FRONT STALLING SOUTH OF HIGHWAY 50, THEN IT VERY SLOWLY WORKS NORTH
AS A POTENT WAVE RIDES ALONG THE FRONT FOR SUNDAY WITH HEAVY SNOW IN
THE SIERRA AND WESTERN NEVADA. IT WOULDN'T HAVE THE SNOW END UNTIL
LATE SUNDAY NIGHT. WITH THESE DIFFERENCES, ALSO LOOKED INTO THE
UK/GEM AND THEY ARE SOMEWHAT IN BETWEEN THE TWO SOLUTIONS. HAVE
GENERALLY GONE WITH THEIR MIDDLE GROUND. ALSO, AS OF THIS WRITING,
THE NEW 06Z GFS HAS TRENDED TOWARD THE EC AND LOOKS MORE LIKE THE UK.

THE FORECAST REMAINS A BLEND OF ALL THE MODELS, BUT LEANS HEAVIEST
TO THE EC/UK/GEM IDEAS. KEPT MODERATE TO HIGH POPS IN THROUGH SUNDAY
AND QPF AMOUNTS LIGHT TO MODERATE. A COUPLE INCHES OF SNOW REMAINS
POSSIBLE INTO WESTERN NEVADA AND SEVERAL IN THE SIERRA EVEN WITH THE
DRIER EC, MORE IN SATURDAY.

AFTER THE SYSTEM PASSES, COLD AIR WILL FUNNEL IN WITH 700 MB TEMPS -
10 C OR LOWER. TEMPS WILL BE A LITTLE BELOW AVERAGE MONDAY AND
TUESDAY. THE GFS AND EC THEN DIFFER ON A POTENTIAL SYSTEM FOR LATE
TUESDAY. THE EC IS MORE AGGRESSIVE THAN THE GFS SHOWING A FEW INCHES
OF SNOW POSSIBLE WHILE THE GFS WASHES IT OUT MORE. WENT WITH CHANCE
POPS FOR THE SIERRA AS EVEN THE GFS WOULD INDICATE A FEW SNOW
SHOWERS THERE. UNLIKE THIS NEXT SYSTEM, THAT ONE WOULD NOT HAVE MUCH
CONCERN WITH SNOW LEVELS NOR WINDS. WALLMANN

&&

.AVIATION...
VFR WITH MID AND HIGH CLOUDS INTO THURSDAY. SOME FZFG AT KTRK THRU
17Z THIS MORNING. WINDS ARE EXPECTED TO REMAIN LIGHT THRU 12Z
THURSDAY BEFORE RIDGE WINDS BEGIN TO INCREASE AHEAD OF THE NEXT
STORM. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 12:46 PM PSTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe26 hr

Nearby

High Wind Watches in Nevada, 2016High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.